new to glipizide

By RainSoul Latest Reply 2014-02-19 23:44:53 -0600
Started 2014-02-07 23:08:20 -0600

I take metformin and tonight I take my first glipizide… Starting out on 5mg (tiny dose) just to see how I react and then increase to 10mg if my morning bs is still too high.

Nervous!! What if I'm sleeping and my blood sugar gets too low and I don't wake up :(

12 replies

RainSoul 2014-02-19 23:44:53 -0600 Report

update- ive been on the glipizide now for a week or 2 and i'm taking 10mg at bedtime along with 1000mg metformin. i havent had any issues with low blood sugar, i am still running in the low 200's on average.
i mainly wanted to do an update because my 30 day average blood sugar level is 223 =9% a1c :D so my blood sugars are definitely improving (before the glipizide i was at 11.3 a1c) i have my 3 month a1c at the end of next month and i am hoping that my A1c is down to a 9.

RainSoul 2014-02-09 11:38:18 -0600 Report

Day 2: fasting glucose was 189. :( no stomach upset yet tho.

I'm going to have to increase to 10mg after a week since my levels are remaining over 120mg/dl

dagger1234 2014-02-08 14:37:53 -0600 Report

I was taking glipizide too but I was taken off one at night time so I'm just taking one in the morning. I take 10mg

RainSoul 2014-02-08 12:54:22 -0600 Report

Weird… I felt ok this morning and my bs was 140 but now I'm feeling hypo and I'm glued to the toilet and my bs actually went up to 209 and I haven't even eaten or drank anything yet.

GabbyPA 2014-02-08 18:29:41 -0600 Report

What you might want to do for the first week is set your alarm to test around 3:00 am. That is usually when your levels start to increase to help you wake up. Your episode sounds like you might have gotten so low that your liver had to get you some glycogen to help you out and it just kept on going. I know glipizide didn't give me any issues with my stomach. Metformin did, but not the other.

RainSoul 2014-02-08 18:45:54 -0600 Report

I don't know how they could have gotten too low, I tested at 7am I was at 140 and after I got sick about 2 hours later I was at 209. I'll talk to my diabetes RN if it keeps up.

GabbyPA 2014-02-09 13:15:11 -0600 Report

It's called dawn phenomenon and it kicks in around 3:00 am on me anyway. I can go to bed with 113 and wake up with a 200. It is crummy, but part of my daily routine.

Glucerna 2014-02-08 12:37:23 -0600 Report

I'm glad you're feeling good this morning RainSoul. It takes some time to get used to new medications and you're making a good start. ~Lynn @Glucerna

RainSoul 2014-02-08 12:35:41 -0600 Report

Well I didn't die over night so that's a good sign. As of 7am my blood sugar was 140 (and its been running around 240)
I do have a lot of tummy issues today though that are not so pleasant.

jayabee52 2014-02-08 12:32:48 -0600 Report

Hiwdy Rainsoul
My late wife "Jem" had lows which would wake her up and she would eat ravenously.

Unless you have had a case of "hypoglccemic unawareness" in the past you should be OK.

God's best to you

James Baker

sherryleigh 2014-02-07 23:24:46 -0600 Report

I don't know how you react to lows, I get very shaky and jittery, I can't sleep and I wake up and I can feel it so I take my sugar tabs, you might want to keep some handy.

Next Discussion: diabetes and work »